Switch from Warfarin to Rivaroxaban

Thanks for all the help in the past. I now have another question.

I've had a four month check up at Liverpool and everything is good. I told Dr Todd that my hair was thinning and he asked me if I wanted to change from Warfarin to one of the new anticoagulants. I replied that I didn't fancy the strict regime of tablets twice a day, but he said that Rivaroxaban is only once. I have not started them yet, as I am getting over a cataract operation so have a blood shot eye. Has anyone changed from Warfarin to Rivaroxaban, and how did you find it?

Lynn

17 Replies

oldestnewest
  • It was very easy. You need to have your INR checked and allow it to drop to below 2 and then start the rivaroxaban.

    I didn't get on with warfarin (understatement) and I like the way you are at all times properly covered with rivaroxaban, provided you remember to take it - no wandering out of range. Have it with food - breakfast can be good.

    Good luck!

  • I was told to wait 3 days after stopping the Warfarin before taking it.

    I'm hoping that my hair and nails will improve, but have no other problems with warfarin, so not sure if I am doing the right thing by switching.

    Thanks for replying.

    Lynn

  • Warfarin is known to cause problems with hair sometimes, although I didn't notice any effect. On rivaroxaban it's very easy not having to go for INR tests but if you didn't have any problems, perhaps you didn't have to go that often.

  • I'm fairly stable on Warfarin. Only go for INR every 12 weeks and have been on same dose for over a year. It is only the hair and nail problems that are bothering me.

  • I know some people find warfarin is not at all difficult.

  • Hi Lynn,

    Maybe give it a try and see how you get on, in addition you can see if there is any improvement in respect of your nails/hair, but I am sure that you have thought about this anyway.

    Best Wishes

    Barry

  • Yes, I had hair problems with Warfarin. Changing to Rivaroxaban was liberating in many ways. I struggled to keep INR in range. Agree with Rellim.

  • Hi, I have been on warfarin just over a year, the worst year ever. My hair has come out so much I feel bad, and look bad. Gp not knowledgable and sounded as if she had not even heard of an alternative to warfarin. Did your hair grow back ? This site and people like you gives so much support to others. Thankyou.

  • No problem at all I had to stop warfarin for two or three days, start riva once a day. Very smooth transition. JanR

  • Thanks for that Jan.

  • Hi nice nana

    I went straight from aspirin to rivaroxabon been on them about three months no probs yet but the af seems to be getting worse

  • Sorry to hear that your AF is getting worse, sonichris. I have not had any episodes since my ablation. It looks like Rivaroxaban is better tolerated than Warfarin.

  • I was on Warfarin for several months and hardly ever had a reading within range. There was a thought that one of the strengths of tablets was giving me a painful rash on my arms so I was switched to Rivaroxaban. (The rash turned out to be caused by a BP drug) I immediately got joint pains which spread across my whole body. After 12 days I was taken off Rivaroxaban and at my request went back to Warfarin. I bought my own Coaguchek machine. Since then my INR has been stable. The pains, which may have been coincidental, were diagnosed as Polymyalgia Rheumatica. Two and a half years later that's still with me, but my daily dose of sterids has gone down from 20mg to 4.5mg, and I'll drop soon to 4mg. I've only been out of range once in those 2.5 years when taking antibiotics for an asthma attack.

  • Thanks for your reply Thomas. I really am undecided whether to change or not. 😕😱

  • My GP who is a national advocate for anti-coagulants has many patients on Rivaroxaban who have had no side effects. He believes my Polymyalgia Rheumatica happened to come at the same time as starting Rivaroxaban but is not connected with it.

  • I changed from warfarin to rivaroxiban last July after 6 years of warfarin. I had hair loss and brittle nails but since on rivaroxiban my hair and nails have improved. I have no sign effects from rivaroxiban it was a smooth transition and I feel so much better overall. I enjoy much more green vegetables and cheese!!

  • Thanks for that Mabel. I feel much more positive about changing over now.

    Lynn

You may also like...